MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ DOUBLE ROLLER HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ DOUBLE ROLLER HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-95-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the essenz double roller head pump.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an essenz double roller pump gave an error message ('pump defective') and would not turn when started during procedure.Not response even when operated after several attempts.Therefore, pump was swapped out with a loaner one by the customer.There was no patient injury.
 
Additional Manufacturer Narrative
H11: the affected part was returned to livanova for a detailed investigation.The unit has been connected to essenz hlm console test bench and a 24 hour-long test run has been performed.The reported issue was not reproduced.No deviation has been found during test: the pump was able to run smoothly without showing any error message or stop.In addition, despite several attempts, no log files have been provided, thus the error code associated to the error message remained unknown.Complaints database analysis revealed no similar event since unit installation in 2023.Nevertheless, based on the results of a similar complaints review and taking into consideration that the problem was reproduced neither by the field service engineer nor during the investigation, it cannot be excluded that the error code associated was 2329 and that the pump would not start since the error message was not acknowledged.The reported error code is associated with a software exception for which an anomaly was logged.As consequence, software modification will be introduced in software essenz hlm version 1.5 by distinguishing alarm for difference root causes and introducing improved diagnostic information in log files,.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ DOUBLE ROLLER HEAD PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19928099
Report Number9611109-2024-00352
Device Sequence Number8141157
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)230808
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-95-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown